Advertisement

Applications of Mathematics

, Volume 61, Issue 6, pp 623–650 | Cite as

Solvability of a class of phase field systems related to a sliding mode control problem

  • Michele ColturatoEmail author
Article

Abstract

We consider a phase-field system of Caginalp type perturbed by the presence of an additional maximal monotone nonlinearity. Such a system arises from a recent study of a sliding mode control problem. We prove the existence of strong solutions. Moreover, under further assumptions, we show the continuous dependence on the initial data and the uniqueness of the solution.

Keywords

phase transition problem phase field system nonlinear parabolic boundary value problem existence continuous dependence 

MSC 2010

35K61 35K25 35B25 35D30 80A22 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V. Barbu: Nonlinear Differential Equations of Monotone Types in Banach Spaces. Springer Monographs in Mathematics, Springer, New York, 2010.CrossRefzbMATHGoogle Scholar
  2. [2]
    V. Barbu, P. Colli, G. Gilardi, G. Marinoschi, E. Rocca: Sliding mode control for a nonlinear phase-field system. Preprint arXiv: 1506.01665[math. AP] (2015), 1–28.Google Scholar
  3. [3]
    H. Brézis: Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert. North-Holland Mathematics Studies 5. Notas de Matemática (50), North-Holland Publishing, Amsterdam-London; American Elsevier Publishing, New York, 1973.zbMATHGoogle Scholar
  4. [4]
    M. Brokate, J. Sprekels: Hysteresis and Phase Transitions. Applied Mathematical Sciences 121, Springer, New York, 1996.CrossRefzbMATHGoogle Scholar
  5. [5]
    G. Caginalp: An analysis of a phase field model of a free boundary. Arch. Ration. Mech. Anal. 92 (1986), 205–245.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    P. Colli, G. Gilardi, G. Marinoschi: A boundary control problem for a possibly singular phase field system with dynamic boundary conditions. J. Math. Anal. Appl. 434 (2016), 432–463.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    P. Colli, G. Gilardi, G. Marinoschi, E. Rocca: Optimal control for a phase field system with a possibly singular potential. Math. Control Relat. Fields 6 (2016), 95–112.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    P. Colli, G. Marinoschi, E. Rocca: Sharp interface control in a Penrose-Fife model. ESAIM, Control Optim. Calc. Var. 22 (2016), 473–499.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    A. Damlamian: Some results on the multi-phase Stefan problem. Commun. Partial Differ. Equations 2 (1977), 1017–1044.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    E. DiBenedetto: Continuity of weak solutions to a general porous medium equation. Indiana Univ. Math. J. 32 (1983), 83–118.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    G. Duvaut: Résolution d’un problème de Stefan (fusion d’un bloc de glace à zéro degré). C. R. Acad. Sci., Paris, Sér. A 276 (1973), 1461–1463. (In French.)MathSciNetzbMATHGoogle Scholar
  12. [12]
    C. M. Elliott, S. Zheng: Global existence and stability of solutions to the phase field equations. Free Boundary Value Problems. Proc. Conf. Oberwolfach, 1989, Internat. Ser. Numer. Math. 95, Birkhäuser, Basel, 1990, pp. 46–58.Google Scholar
  13. [13]
    A. Friedman: The Stefan problem in several space variables. Trans. Am. Math. Soc. 133 (1968), 51–87.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    M. Grasselli, H. Petzeltová, G. Schimperna: Long time behavior of solutions to the Caginalp system with singular potential. Z. Anal. Anwend. 25 (2006), 51–72.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    K.-H. Hoffmann, L. S. Jiang: Optimal control of a phase field model for solidification. Numer. Funct. Anal. Optimization 13 (1992), 11–27.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    K.-H. Hoffmann, N. Kenmochi, M. Kubo, N. Yamazaki: Optimal control problems for models of phase-field type with hysteresis of play operator. Adv. Math. Sci. Appl. 17 (2007), 305–336.MathSciNetzbMATHGoogle Scholar
  17. [17]
    K. M. Hui: Existence of solutions of the very fast diffusion equation in bounded and unbounded domain. Math. Ann. 339 (2007), 395–443.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    N. Kenmochi, M. Niezgódka: Evolution systems of nonlinear variational inequalities arising from phase change problems. Nonlinear Anal., Theory Methods Appl. 22 (1994), 1163–1180.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Ph. Laurençot: Long-time behaviour for a model of phase-field type. Proc. R. Soc. Edinb., Sect. A 126 (1996), 167–185.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    R. E. Showalter: Monotone Operators in Banach Space and Nonlinear Partial Differential Equations. Mathematical Surveys and Monographs 49, Amer. Math. Soc., Providence, 1997.zbMATHGoogle Scholar
  21. [21]
    J. Simon: Compact sets in the space Lp(0, T; B). Ann. Mat. Pura Appl., IV. Ser. 146 (1987), 65–96.CrossRefzbMATHGoogle Scholar
  22. [22]
    J. L. Vázquez: The Porous Medium Equation. Mathematical Theory. Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, Oxford, 2007.zbMATHGoogle Scholar

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2016

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità degli Studi di PaviaPaviaItaly

Personalised recommendations